Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Taking kadian. Have stomach pain and diarrehea. Prescribed vicoden. What to do?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
I was taking kadian 20mg for abt 6 month I ran out and been out for a5 days and I haven't felt good. I have stomach pain and diarrehea. The Dr wrote a new prescription for 10mg and unable to get fill. The doctor wrote me a new order for vicoden. I don't know what to do
Posted Wed, 30 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Preeti Parakh 47 minutes later
Brief Answer:
Vicodin will help you.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

The stomach pain and the diarrhea are the withdrawal symptoms of Kadian (morphine). You may also be having yawning, sneezing, sweating, watering from eyes and nose, goose flesh, body aches, anxiety and disturbed sleep. Since the prescription could not be refilled and you were in withdrawal, your doctor prescribed you Vicodin which contains hydrocodone and paracetamol. Hydrocodone is an opioid like morphine and will help reduce your withdrawal symptoms. So please do not worry and take Vicodin as prescribe by your doctor. You will feel better after taking it.

Hope this helps you. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Taking kadian. Have stomach pain and diarrehea. Prescribed vicoden. What to do? 2 hours later
Thank you so much. I will take the vicodin.
 
 
Answered by Dr. Preeti Parakh 5 hours later
Brief Answer:
Remember to take adequate fluids.

Detailed Answer:
Hi,

Thanks for writing back.

In addition to the Vicodin, please also remember to take lots of fluids. It will help prevent dehydration.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor